Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 151, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 21, 2008, 3:33 PM CDT for Clay County, Jackson County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2008, 3:33 PM CDT (20:33 UTC)
- Expired
- Jul 21, 2008, 4:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Clay County, TN, Jackson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 2:44 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2596 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 212033
SVROHX
TNC027-087-212100-
/O.NEW.KOHX.SV.W.0151.080721T2033Z-080721T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
333 PM CDT MON JUL 21 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CLAY COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF CELINA...
NORTHEASTERN JACKSON COUNTY IN TENNESSEE...
* UNTIL 400 PM CDT
* AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF CELINA...
AND MOVING SOUTHEAST AT 14 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CELINA BY 400 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR EASTERN MIDDLE TENNESSEE.
LAT...LON 3662 8546 3650 8538 3649 8540 3651 8540
3650 8544 3647 8547 3644 8549 3642 8549
3638 8561 3663 8573
TIME...MOT...LOC 2033Z 336DEG 12KT 3662 8559
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 1:17 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 21, 1:17 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 117 PM CDT MON JUL 21 2008 .DISCUSSION... COMPLEX OF STORMS MOVING SOUTH ACROSS KY AT THIS TIME. CURRENT TRAJECTORY WILL PUT SOME OF THIS ACTIVITY INTO OUR NORTHERN PLATEAU LATER TODAY. LATEST 17Z RUC IS IN SUPPORT OF SPREADING THIS ACTIVITY ACROSS THE PLATEAU. WILL GO AHEAD AND UPDATE AND INCREASE POPS FOR THE NORTHERN AND CENTRAL PLATEAU. WILL ALSO INCREASE POPS SLIGHTLY ACROSS NORTH CENTRAL ZONES. OTW...TEMPS STILL ON TRACK TO REACH THE MID AND UPPER 90S. DEW POINTS HAVE FALLEN SLIGHTLY ACROSS MOST AREAS AND ARE NOW GENERALLY IN THE UPPER 60S. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 21
Hazardous weather outlook, Jul 21, 3:28 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 328 PM CDT MON JUL 21 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-222030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 328 PM CDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR AREAS NEAR AND IN THE CUMBERLAND PLATEAU REGION. STORMS COULD PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. THESE STORMS COULD ALSO PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES. THIS WILL PRODUCE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL PUSH SOUTHWARD...OUT OF THE OHIO VALLEY...INTO MIDDLE TENNESSEE...TUESDAY NIGHT AND WEDNESDAY. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MID STATE...A FEW OF WHICH COULD BECOME SEVERE...WITH DAMAGING WINDS AND HAIL. HEAVY DOWNPOURS...AND MINOR LOCALIZED FLOODING...WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... THIS AFTERNOON THROUGH EARLY EVENING SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. 31
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 2:49 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 27 min |
| Jul 21, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 17 min |
| Jul 21, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 26 min |
| Jul 21, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.